Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Pill and periods

(3 Posts)
slushie Sun 09-Nov-14 18:52:27

I'm on my 3rd month of the pill. I still have a weeks worth of tablets in this pack, but my period started today.
Should I leave them and make this my 7 day break. Or take them and have te break as it should be, but poss have another bleed?

AMumInScotland Mon 10-Nov-14 13:45:35

Keep going to the end of the pack, or the contraceptive effect may be lost. You may or may not get another bleed in the 7 day break, but hopefully your system will settle down to a routine soon.

In general, if you take less than 21 pills in a row, or have more than 7 days off, then you're taking a risk of getting pg.

MarthaCostello Mon 10-Nov-14 14:44:19

Just carry on. If this is your first three months then do you have a check up soon to get your next pack? They may be able to advise. I know it can take a while for your body to adapt and for your periods to settle down, but if you stop in the middle of a pack then that may confuse your body more. Especially as the bleed doesn't start immediately when you stop taking the pills, I found mine started about five days into my pill-free week on Microgynon, so if you stop taking your pills now then you may still get another bleed or spotting later on?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now